This report describes a case of teriparatide (TPTD) therapy for bisphosphonate (BP)-related osteonecrosis of the jaw induced after implant placement. A 75-year-old woman taking oral BP was referred with uncontrolled osteonecrosis of the mandible related to the implant placement. With conservative treatment, BP was suspended and daily subcutaneous injections of 20 m/d TPTD were started. After 4 months of the therapy, fixture removal and sequestrectomy were performed. Histological analysis revealed necrotic lamellar bone and empty osteocytic lacunae. In contrast, multiple irregular reversal lines of the lamellar bone and active osteoblasts were noted adjacent to the lesion. There was a significant increase in serum C-terminal telopeptide cross-link of type 1 collagen and serum osteocalcin after commencement of the therapy. After 7 months off therapy, the serum levels of the 2 markers remained at a high level compared with the baseline.
Bibliographical notePublisher Copyright:
Copyright © 2015 Wolters Kluwer Health, Inc. All rights reserved.
All Science Journal Classification (ASJC) codes
- Oral Surgery